Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 30, 2006, 6:25 PM MDT for Kane County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2006, 6:25 PM MDT (00:25 UTC)
- Expired
- Jul 30, 2006, 8:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Kane County, UT
The radar
The Cedar City radar (KICX), 100 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 310031
FFWSLC
UTC025-310230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
625 PM MDT SUN JUL 30 2006
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL KANE COUNTY IN UTAH...
* UNTIL 830 PM MDT.
* AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CONTINUING OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
FLASH FLOODING IS LIKELY OCCURRING IN WASHES SUCH AS JOHNSON...DEER
SPRING...KITCHEN CORAL...AND SINK VALLEY. RAPID WATER LEVEL RISES
WILL OCCUR ON THE PARIA RIVER AND MINERAL AND COTTONWOOD CREEKS
SOUTH TO HIGHWAY 89.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3739 11230 3700 11229 3701 11137 3717 11118
3743 11154
$$
TARDY1 follow-up statement
000
WGUS75 KSLC 310239
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
838 PM MDT SUN JUL 30 2006
UTC025-310248-
KANE UT-
838 PM MDT SUN JUL 30 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL KANE COUNTY...
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS KANE COUNTY THIS
EVENING. WASHES AND CREEKS IN CENTRAL AND EASTERN KANE COUNTY WILL
CONTINUE TO RUN HIGH THIS EVENING.
LAT...LON 3739 11230 3700 11229 3701 11137 3717 11118
3743 11154
$$
TARDYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 4:01 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 30, 4:01 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 401 PM MDT SUN JUL 30 2006 .SYNOPSIS...UPPER HIGH WILL CONTINUE TO MOVE EAST AND SETTLE OVER THE PLAINS STATES OVER THE NEXT COUPLE OF DAYS. AIRMASS WILL REMAIN MOIST INTO THE EARLY PART OF THE COMING WEEK. A WEAK COLD FRONT WILL MOVE THROUGH NORTHERN UTAH EARLY TUESDAY. && .DISCUSSION...SHORTWAVE OVER SOUTHERN UTAH THIS MORNING TRACKING TO THE NORTHEAST. CONVECTION DEVELOPING ACROSS CENTRAL UTAH AND SHOULD CONTINUE THROUGH THE EVENING HOURS. NOTHING OVER NORTHWEST UTAH AT THIS TIME AND MAY NOT SEE MUCH AS MOST ENERGY WITH THE SHORT WAVE REMAINS TO THE EAST OF THE WASATCH FRONT AND NORTHWEST DESERT. LOWERED POPS OVER THE NORTHWEST THIS EVENING. THUNDERSTORMS OVER SOUTH CENTRAL UTAH ARE MAINLY OVER THE MOUNTAINS AND ARE DRIFTING SLOWLY TO THE NORTHEAST. POTENTIAL FOR HEAVY RAIN IN SOME OF THESE STORMS IS PRESENT. MAIN AREA OF CONCERN IS ALONG NORTHERN KANE COUNTY WHERE THUNDERSTORMS HAVE DEVELOPED AND ARE MOVING VERY SLOWLY TO THE EAST. NOTHING OVER THE FAR SOUTHWEST AS OF YET...ALTHOUGH ISOLATED THUNDERSTORMS OVER NORTHWEST ARIZONA ARE HEADING FOR UTAH AND WILL PROBABLY CROSS INTO UTAH LATER THIS AFTERNOON. DUE TO THE DEVELOPMENT FARTHER TO THE EAST TODAY HAVE UPDATED THE FLASH FLOOD POTENTIAL RATING TO MODERATE OVER THE SOUTHEAST. UPPER TROUGH EXPECTED TO MOVE ON SHORE MONDAY AND TURN WINDS OVER UTAH TO THE SOUTHWEST LATER MONDAY. ENOUGH MOISTURE WILL REMAIN MONDAY FOR AFTERNOON AND EVENING CONVECTION MAINLY OVER THE MOUNTAINS. TROUGH THEN CONTINUES EASTWARD KEEPING RIDGE OVER THE GREAT PLAINS AS IT SLIDES OVER THE TOP OF THE RIDGE AND PUSHES THROUGH THE NORTHERN PORTION OF THE STATE. WEAK FRONT LOOKS TO BE A LITTLE SLOWER AND PROBABLY WONT PUSH INTO UTAH UNTIL TUESDAY MORNING. ADJUSTED POPS ACCORDINGLY. WESTERLY FLOW WILL DOMINATE FOR THE REST OF THE WEEK AS NEXT OCCASIONAL WEAK EMBEDDED SHORTWAVES KEEP THE RIDGE FROM REBUILDING OVER THE INTERIOR WEST. SEASONAL OR BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THURSDAY AND WITH PATCHY MOISTURE AROUND ISOLATED CONVECTION NOT OUT OF THE QUESTION. RIDGE MAY BEGIN TO MOVE BACK WESTWARD AS NEXT WEAK TROUGH BEGINS TO DEVELOP OVER PACIFIC NORTHWEST. THIS WILL ALLOW TEMPERATURES TO INCH UPWARD AS MOISTURE BEGINS TO SEEP BACK INTO THE STATE FROM THE SOUTH. && .AVIATION...DRIER AIR IS STARTING TO WORK ITS WAY INTO NORTHWEST UTAH. ONLY EXPECT A 10 PERCENT CHANCE OF ANY THUNDERSTORMS MAKING IT OVER THE KSLC TERMINAL TODAY. IF THUNDERSTORMS DO OCCUR...THIS WILL LIKELY HAPPEN BETWEEN 23Z AND 03Z. WINDS MAY STAY OUT OF THE NORTHWEST UNTIL 04-05Z TONIGHT DUE TO A NORTHWESTERLY SURFACE PRESSURE GRADIENT. && .FIRE WEATHER...SOME DRIER AIR WILL WORK ITS WAY INTO NORTHWEST SECTIONS THIS AFTERNOON AND EVENING BUT STILL THERE WILL BE THREAT OF SHOWERS AND THUNDERSTORMS. FARTHER SOUTH DEEP MOISTURE REMAINS AND WETTING RAINS WILL OCCUR WITH ANY STORMS THROUGH MONDAY. COOLER TEMPERATURES WILL FILTER IN FROM NORTHWEST TO SOUTHEAST OVER THE NEXT FEW DAYS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC.........YOUNG FIRE WEATHER...STRUTHWOLF AVIATION.......CHENG
Hazardous weather outlook, Jul 30, 7:00 AM MDT, 11 hours 25 minutes before
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
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:56 PM MDT | Flash Flood Warning | SLC | Iron | 2 hr |
| Jul 31, 12:42 AM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Jul 31, 2:00 AM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Jul 31, 3:43 AM MDT | Flash Flood Warning | SLC | Washington | 92 min |
| Jul 31, 4:39 AM MDT | Flash Flood Warning | SLC | Iron | 2 hr |
| Jul 31, 5:13 AM MDT | Flash Flood Warning | SLC | Washington | 77 min |
| Jul 31, 2:49 PM MDT | Flash Flood Warning | SLC | Carbon | 116 min |
| Jul 31, 4:19 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.